Alert archive / Montana / Lake Wind Advisories in 2021

Lake Wind Advisory 5, NWS Missoula, MT

June 4, 2021Flathead County, Lake County, Sanders County, Montana

NWS Missoula, MT issued this lake wind advisory at Jun 4, 2021, 2:58 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Jun 5, 2021, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2021, 2:58 PM MDT (20:58 UTC)
In effect from
Jun 5, 2021, 11:00 AM MDT
Expired
Jun 5, 2021, 8:00 PM MDT
In force
9 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WWUS75 KMSO 042058
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
258 PM MDT Fri Jun 4 2021

MTZ003-052100-
/O.NEW.KMSO.LW.Y.0005.210605T1700Z-210606T0200Z/
Flathead/Mission Valleys-
258 PM MDT Fri Jun 4 2021

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY...

* WHAT...Waves 1 to 3 feet with southwest winds 20 to 30 mph with
  gusts up to 35 mph expected.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...From 11 AM to 8 PM MDT Saturday.

* IMPACTS...Strong winds and rough waves will create hazardous 
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
2 follow-up statements
144 
WWUS75 KMSO 051944
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
144 PM MDT Sat Jun 5 2021

MTZ003-060200-
/O.CON.KMSO.LW.Y.0005.000000T0000Z-210606T0200Z/
Flathead/Mission Valleys-
144 PM MDT Sat Jun 5 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Waves 1 to 3 feet with southwest winds 20 to 30 mph 
  with gusts up to 35 mph expected.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...From 11 AM to 8 PM MDT Saturday.

* IMPACTS...Strong winds and rough waves will create hazardous 
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
258 
WWUS75 KMSO 060156
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
756 PM MDT Sat Jun 5 2021

MTZ003-060300-
/O.EXP.KMSO.LW.Y.0005.000000T0000Z-210606T0200Z/
Flathead/Mission Valleys-
756 PM MDT Sat Jun 5 2021

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

The winds have subsided some and will continue to throughout the
evening.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 4, 2:58 PM MDT, 0 minutes earlier.

Area forecast discussion, Jun 4, 2:58 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
258 PM MDT Fri Jun 4 2021

.DISCUSSION...Thunderstorms are expected to develop across
southwest Montana this afternoon as far northwest to Anaconda or
Georgetown Lake. The threat from these storms will be gusty
outflow winds. A few scattered high clouds, breezy conditions, and
temperatures in the mid-80s will occur across the rest of the
forecast area.

Tomorrow a noticeable drop in temperatures along with increased
winds will occur for most of western Montana. A Lake Wind
Advisory has been issued for area lakes. Take caution with water
activities as water temperatures are still quite cold.

Expect mainly dry weather with seasonable temperatures Sunday and
Monday; however, a weak wave may bring a few isolated showers to
northwest Montana.

Tuesday through Friday, temperatures are expected to remain very
pleasant in the mid to upper 70s under a southwest flow. This flow
may trigger scattered showers and thunderstorms each afternoon.

&&

.AVIATION...Showers and thunderstorms are expected to develop
around KBTM starting around 04/1900Z and continuing through
05/0100Z. Expect increasing afternoon winds from the west-
northwest at all terminals in the afternoon gusting 20 to 25 kts.
Saturday will see a more pronounced period of winds after 05/1600z
for most terminals. During the day gusts 25 to 30 kts are possible.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Lake Wind Advisory from 11 AM to 8 PM MDT Saturday
     Flathead/Mission Valleys.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:22 PM MDTSpecial Weather StatementMSO53 min
Jun 4, 12:10 AM MDTSpecial Weather StatementMSORavalli65 min
Jun 4, 3:10 PM MDTSpecial Weather StatementMSOSilver Bow35 min

Nearby

Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.